Electronic Journal of Probability

Measure Attractors for Stochastic Navier-Stokes Equations

Marek Capinski and Nigel Cutland

Full-text: Open access


We show existence of measure attractors for 2-D stochastic Navier-Stokes equations with general multiplicative noise.

Article information

Electron. J. Probab., Volume 3 (1998), paper no. 8, 15 pp.

Accepted: 20 May 1998
First available in Project Euclid: 29 January 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10] 60H15: Stochastic partial differential equations [See also 35R60] 60G60: Random fields
Secondary: 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15] 76D05: Navier-Stokes equations [See also 35Q30] 60J25: Continuous-time Markov processes on general state spaces

stochastic Navier-Stokes equations measure attractors

This work is licensed under aCreative Commons Attribution 3.0 License.


Capinski, Marek; Cutland, Nigel. Measure Attractors for Stochastic Navier-Stokes Equations. Electron. J. Probab. 3 (1998), paper no. 8, 15 pp. doi:10.1214/EJP.v3-30. https://projecteuclid.org/euclid.ejp/1454101768

Export citation


  • S. Albeverio, J. -E. Fenstad, R. Hoegh-Krohn, and T. Lindstrøm, Nonstandard Methods in Stochastic Analysis and Mathematical Physics, Academic Press, New York 1986.
  • A. Bensoussan, R. Temam, Equations stochastiques du type Navier-Stokes, J. Functional Anal. 13(1973), 195-222.
  • M. Capinski, N. J. Cutland, Stochastic Navier-Stokes equations, Acta Applicandae Mathematicae 25 (1991), 59-85.
  • M. Capinski, N. J. Cutland, Nonstandard Methods for Stochastic Fluid Mechanics, World Scientific, Singapore 1995.
  • M. Capinski, D. Gatarek, Stochastic equations in Hilbert space with application to Navier-Stokes equations in any dimension, Journal of Functional Analysis 126 (1994), 26-35.
  • H. Crauel and F. Flandoli, Attractors for random dynamical systems, Probab. Theory Related Fields 100(1994), 365-393.
  • G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimension, Cambridge University Press, Cambridge 1992.
  • C. Foias, Statistical study of Navier-Stokes equations I, Rend. Sem. Mat. Univ. Padova 48 (1973), 219-348.
  • O. A. Ladyzhenskaya, A dynamical system generated by the Navier-Stokes equations, J. Soviet Math. 3(1975), 458-479
  • H. Morimoto, Attractors of probability measures for semilinear stochastic evolution equations, Stoch. Anal. Appl. 2:10(1992), 205-212.
  • B. Schmalfuss, Long-time behaviour of the stochastic Navier-Stokes equations, Math. Nach. 152 (1991), 7-20.
  • B. Schmalfuss, Measure attractors of the stochastic Navier-Stokes equation, Bremen Report no.258, 1991.
  • B. Schmalfuss, Measure attractors and stochastic attractors, Bremen Report no. 332, 1995.
  • R. Temam, Navier-Stokes Equations, Theory and Numerical Analysis, 3rd rev edition, North-Holland, Amsterdam, 1984.
  • R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York 1988; 2nd edition 1997.
  • V. S. Varadarajan, Measures on topological spaces, American Math. Soc Translations, Series 2, 48 (1961), 161-228.